MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025 a sales rep was present in the operating room and indicated that the surgeon could not determine when the capsule bag rupture occurred; whether during polishing or during irrigation/aspiration.The issue was first recognized when the surgeon saw vitreous during implantation of a dcb00 lens.The surgeon saw the lens drop to the bottom of the eye and had to fish the lens out.A vitrectomy and suture was necessary and the patient was sent to another site to replace the intraocular lens (iol).The event caused an approximately 20 minute delay in the procedure.The affected eye was the left eye.The patient¿s condition and recovery status are currently unknown.Sales rep noted that the surgeon is recently graduated and believes the event was not related to the product.No additional information is available at this time.Note: this report is for the iol.A separate report will be filed against the sleeve and i/a handpiece.
 
Additional Manufacturer Narrative
Section a2 and a4: unknown/ not provided.Section d6a: if implanted, give date: (b)(6) 2025.Section d6b: if explanted, give date: unknown/ not provided.Section e1 telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23773017
Report Number3012236936-2025-000332
Device Sequence Number5854746
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)270410
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLEEVE, I/A HANDPIECE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite